Wisconsin, 2007

Hail in Wisconsin, May 9, 2007

May 9, 2007 · NWS MKX · 1 event in 1 county or zone

A short line of storms moved southeast through Sheboygan County as an upper low pressure system drifted east across Wisconsin. One storm managed to pulse to severe limits and generate large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A short line of storms moved southeast through Sheboygan County as an upper low pressure system drifted east across Wisconsin. One storm managed to pulse to severe limits and generate large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 9, 2:49 AM CST, 8 hours 21 minutes earlier.

Area forecast discussion, May 9, 2:49 AM CST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 AM CDT WED MAY 9 2007

.SHORT TERM...STRONG VORTICITY MAXIMUM IS NOW PROGRESSING INTO
WEST CENTRAL WI AND IS PROGGED TO MOVE EWD TO LM BY 18Z. INITIAL
BAND OF SHOWERS/TSTORMS HAS MOSTLY MOVED EWD OVER THE LAKE AND
DEVELOPED WITHIN A PW AXIS OF 1.3 INCHES. DRY SLOT AHEAD OF UPPER
LOW IS MOVING ACROSS THE STATE AND WILL LOWER PWS TO 0.8-1.00
INCHES. DRY SLOT WILL ALLOW FOR SCT CLOUD COVER THIS AM WITH RAPID
HEATING EXPECTED. MLCAPES OF 300-400 J/KG TO DEVELOP WITH LITTLE
TO NO CAPPING THIS MORNING. SCT TSTORMS TO CONTINUE NEAR UPPER LOW
WITH NRN AND ERN CWA HAVING BEST CHANCES FOR RAIN GIVEN TIMING OF
LOW MOVING THROUGH THE AREA. REMOVED POPS IN FAR WRN CWA THIS
AFTERNOON AS RIDGING/CAPPING DEVELOPS IN THE WAKE OF THE UPPER
LOW. FCST SOUNDINGS HANG ONTO INSTABILITY OVER EAST AND NRN CWA
INTO THE AFTERNOON.

.LONG TERM...
OTHERWISE A STRONG ZONAL FLOW CONTINUES ACROSS SRN CANADA WITH LGT
WINDS AND WARM TEMPS OVER THE GREAT LAKES THROUGH THU NT. LOW
PRESSURE WILL MOVE EWD ACROSS ONTARIO ON THU WITH THE TRAILING
CDFNT TO MOVE SWD THROUGH WI FRI AM. THIS WILL COOL TEMPS CLOSER
TO SEASONAL NORMALS FOR THE WEEKEND. WARM ADVECTION WILL RETURN
SAT NT/SUN WITH SMALL POPS FOR NOW.

&&

.AVIATION...WEAK SURFACE PRESSURE PATTERN TO PERSIST NEXT 24 HOURS
OVER SOUTHERN WISCONSIN WITH LIGHT AND VARIABLE SURFACE WINDS. OVER
SOUTH CENTRAL WISCONSIN EXPECT VFR CIGS THRU 23Z...MVFR VISIBILITIES
IN SCATTERED RAIN SHOWERS AND FOG THRU 15Z...THEN VFR VISIBILITIES.
AFTER 23Z EXPECT SCT CLOUDS AT OR ABOVE 6000 AGL WITH UNRESTRICTED
VISIBILITIES. OVER SOUTHEAST WISCONSIN EXPECT VFR CIGS THRU
02Z...MVFR CIGS IN WIDELY SCATTERED THUNDERSTORMS AND FOG THRU
15Z...THEN VFR VISIBILITIES. AFT 02Z EXPECT SCT CLOUDS AT OR ABOVE
5000 AGL WITH UNRESTRICTED VISIBILITIES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/20/17
Hazardous weather outlook, May 9, 10:30 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 AM CDT WED MAY 9 2007

WIZ046-047-051-052-056>060-062>072-100930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1130 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. THE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT ALONG WITH SOME
LOCALLY DENSE FOG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FOG ARE EXPECTED THURSDAY MORNING WITH SOME LOCALLY DENSE
FOG.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-100930-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1130 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. THE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY
NIGHT.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 9, 11:07 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             HOWARDS GROVE           43.83N 87.83W
05/09/2007  E0.25 INCH       SHEBOYGAN          WI   LAW ENFORCEMENT

&&

DRH

The radar

The Green Bay radar (KGRB), 84 km away, was scanning. The volume nearest the first event began at 17:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheboygan

When
May 9, 11:10 AM CST
Where
Sheboygan County, 3.5 mi NW of Sheboygan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.786, -87.769

Large hail the size of pennys to quarters covered the ground white just northwest of the city limits of Sheboygan. No damage was noted. As the storm eventually moved through the city of Sheboygan it dumped heavy rains of 0.81 inches in about 45 minutes. Water accumulated on some roads to a depth of 3 to 5 inches.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35672.